Missouri, 2005Damaging Wind in Missouri, June 27, 2005
June 27, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 3:00 AM CST, 11 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 3:00 AM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT MON JUN 27 2005
.DISCUSSION...
INTERESTING PRECIPITATION FORECAST FOR THE NEXT 24 TO 36 HOURS...
SLOWLY WEST-NORTHWESTWARD MOVING GULF LOW WILL FINALLY DESTROY THE
REMNANTS OF OUR STRONG UPPER RIDGE THIS EVENING AND PLANT US FIRMLY
INTO NORTHWEST FLOW ALOFT. WITH PLENTIFUL LOW LEVEL MOISTURE IN
PLACE AND UPPER RIDGE DYING OUT WE SHOULD SEE A LITTLE MORE COVERAGE
TO THE AFTERNOON CONVECTION THAN WE HAVE THE PAST COUPLE OF DAYS.
HAVE GONE AHEAD AND BUMPED US UP TO CHANCE/SCATTERED CATEGORY ACROSS
EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS FOR THIS
REASON...AND LEFT OUR SLIGHTS GOING ELSEWHERE. ALSO...HAVE NOTICED
THAT THERES QUITE A BIT OF MID AND HIGH LEVEL CLOUDINESS OUT THERE
ASSOCIATED WITH THIS LOW AND HAVE MADE A SLIGHT TWEAK DOWNWARD IN
FOR HIGH TEMPERATURES TODAY. STILL FIRMLY IN THE LOWER 90S ACROSS
THE MAJORITY OF THE AREA THOUGH.
THINGS GET MORE INTERESTING TONIGHT AS THE LOW LEVEL JET KICKS UP
EAST OF THE TROF OVER THE PLAINS AND COMBINES WITH SHORTWAVE ENERGY
MOVING NORTHEAST ALONG THE PERIPHERY OF OUR DYING RIDGE TO TOUCH OFF
AN MCS OVER EASTERN NEBRASKA/WESTERN IOWA. THE GFS AND NAM DIFFER
SOMEWHAT ON THIS POINT. THE GFS CRANKS THE MCS UP FURTHER NORTH IN
MINNESOTA AND WISCONSIN WHILE THE NAM...AS MENTIONED BEFORE IS OVER
NEBRASKA AND IOWA. IM SOMEWHAT MORE IN FAVOR OF THE NAM SOLUTION
AS ITS FIRING OFF CONVECTION ON THE NOSE OF THE LOW LEVEL JET IN
THE EVENING AND THEN PUSHING IT SOUTHEAST AS THE JET VEERS OVERNIGHT
IS MORE REALISTIC. THE GFS SHOWS THE LOW LEVEL JET IN NEARLY THE
SAME PLACE AS THE NAM AND IT ALSO VEERS THE JET EASTWARD
OVERNIGHT...BUT ITS FIXATED ON PRECIP UP IN MINNESOTA AND
WISCONSIN. MANY OTHER THINGS GOING FOR PRECIP FURTHER SOUTH IN BOTH
MODELS INCLUDING GOOD FRONTOGENETICAL FORCING...MOISTURE
CONVERGENCE...STRONG MID LEVEL INSTABILITY PER -6 TO -8 SHOWALTER
INDEX...AND STRONG THETA-E ADVECTION...IN GENERALLY THE SAME PLACE
OVER NEBRASKA AND IOWA IN BOTH MODELS. WITH THE MASS FIELDS BEING
SO SIMILAR...IM SOMEWHAT CONFUSED AS TO WHY THE FINAL SOLUTIONS ARE
SO DIFFERENT...BUT THE ETAS IDEAS ON QPF AND THUNDERSTORM
DEVELOPMENT JUST MAKE MORE SENSE TO ME.
SO...ASSUMING THE CONVECTION FIRES UP IN NEBRASKA AND IOWA TONIGHT
AND AN MCS ROLLS DOWN THROUGH NORTHWEST MISSOURI OVER NIGHT...WELL
HAVE A DYING MCS TO DEAL WITH AROUND SUNRISE OVER NORTHEAST MISSOURI
ON TUESDAY MORNING. FORECAST SOUNDINGS ON BOTH THE GFS AND NAM ARE
QUITE UNSTABLE...AND WHEN WE INJECT OUTFLOW BOUNDARIES AND AN MCV
INTO THE FORECAST FOR TUESDAY WE GET THUNDERSTORMS ACROSS THE
CWFA...ESPECIALLY DURING THE AFTERNOON DURING MAX HEATING. NAM MOS
GOES WITH 40 T0 60 POPS ACROSS THE BOARD...BUT IM NOT QUITE THAT
BRAVE YET. HATE TO GET EVERYBODYS HOPES FOR RAIN UP THEN HAVE IT
BE BONE DRY...BUT THIS IS WORTH AT LEAST A 30 PERCENT ACROSS THE
ENTIRE CWFA. HOPEFULLY WELL BE ABLE TO RESOLVE THE FORECAST A BIT
BETTER LATER TODAY. ALSO WENT WITH SLIGHTLY COOLER TEMPS ON TUESDAY
AGAIN DUE TO CLOUDS AND CONVECTION.
WEDNESDAY LOOKS LIKE A SCORCHER THOUGH AS AN 850MB TEMPERATURE
RIDGE BUILDS ACROSS KANSAS AND MISSOURI AHEAD OF THE TROF. WITH
TEMPERATURES APPROACHING +24C IN CENTRAL MISSOURI WE COULD SEE UPPER
90S TO AROUND 100 DEGREES. I STUCK PRETTY CLOSE TO GUIDANCE TEMPS
WHICH ARE INDEED IN THE MID AND UPPER 90S AS FAR EAST AS ST.
LOUIS...BUT REFRAINED FROM INSERTING TRIPLE DIGITS ANYWHERE. WILL
HAVE TO KEEP AN EYE OUT ON THE HUMIDITY FOR WEDNESDAY TOO SINCE EVEN
A SLIGHT INCREASE OVER WHATS BEING FORECAST WILL EASILY SPIKE US UP
INTO HEAT ADVISORY CRITERIA. AS IT IS...WE JUST KISS ADVISORY
CRITERIA LATE IN THE AFTERNOON BEFORE EDGING BACK DOWN INTO THE 90S
BY 00Z.
NO CHANGES TO DAYS 4 THROUGH 7 FOR THIS PACKAGE.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
CARNEY
Hazardous weather outlook, Jun 27, 10:40 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT MON JUN 27 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1140 AM CDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS
AFTERNOON. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE
LIMITS...BUT COULD CONTAIN GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF
HEAVY DOWNPOURS...AND FREQUENT DEADLY LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY IN THE
WARM AND UNSTABLE AIRMASS OVER MISSOURI AND ILLINOIS. NO WIDESPREAD
OR ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
IT WILL BE HOT AND HUMID AGAIN FOR MOST OF THE AREA ON WEDNESDAY.
THIS MAY WELL BE THE HOTTEST DAY OF THE YEAR SO FAR WITH TEMPERATURES
BETWEEN 95 AND 100 DEGREES ACROSS CENTRAL AND EASTERN MISSOURI. HEAT
INDEX READINGS IN THESE AREAS ARE EXPECTED TO BE NEAR 105 DEGREES IN
THE AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND
EARLY THIS EVENING.
BRITT
Thunderstorm Wind, Franklin
- When
- June 27, 2:10 PM CST
- Where
- Franklin County, Washington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.550, -91.000
A sudden severe thunderstorm took down trees, large tree limbs, and power lines in Washington. At least two homes had large tree limbs fall on them causing minor damage. Several power lines were downed by trees causing at least 3000 people to lose power. A lightning strike knocked down a 34,000 volt electric line causing rain water to boil in the street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Tornado in Nebraska, June 27, 2005$300,000 · F2 · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in Indiana, June 27, 2005$50,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451637.